Jump to content



Photo

Early Days


  • Please log in to reply
5 replies to this topic

#1 Muruk

Muruk

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 25 June 2018 - 07:24 PM

I suppose I am a month into cold turkey after maybe 10 years on Cymbalta. I have coped but its not fun. The Brain Snapps have gone but wow the Anger at nothing is intense. I am a pretty fit individual and at 71 I am sure that fact helps. As an ex Vietnam Vetran my nightmares can be very extreme but if I yell loud enough my wife wakes me.
48 years of Marraige but I dare not tell her I am off it. I think because it made such a difference to me when I first started.
What to do....Going back on is the easy option but I dont want to be tied to this drug. Comments either way would be appreciated

#2 gail

gail

    God-like

  • Site Supporter
  • 5,213 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, never felt good.
    Needed understanding and support, and a place where I was not alone. To read others stories and realizing that I was not the only one going through all that crap.
    In hope that one day, I can return the favors in some kind of way.

Posted 26 June 2018 - 05:40 AM

Hello and welcome Muruk,

I can't tell you or even suggest to you any answers. This one is so personal.

Anger is very often talked about. So it's usual. Brain zaps also.

As you say, you are pretty fit, which will help. You have one month behind you, looks as though it's tolerable. The point is not to be comfortable but to make it tolerable.

Should you desire to continue cold turkey, might as tell your wife if anger remains too long.

Our expert is having, I think, a day off. He might have a few ideas. To me, you sound good!

How many mgs were you on? I will see you later Captain!

#3 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 9,719 posts
  • LocationMissouri

Posted 26 June 2018 - 08:21 AM

Welcome Muruk

 

The FDA and the manufacturer both warn against cold turkey as the resultant withdrawal can be devastating. There are a few options. First of all considering you have been off 1 month I wouldn't reinstate at full dosage.

 

Here are some of he things people have tried.

 

1) Go back on 5 mg more or less and try to take the edge off. When stable bead count.

2) Go back to 30 mg and stabilize and then start bead counting.

3) Go on a medicine to help the symptoms until the withdrawal fades. These include a benzo (addictive with a bad withdrawal but usually effective), clonidine or hydroxyzine which do not have withdrawal.

4) Go on a ssri like Zoloft, Lexapro or Prozac, stabilize and then wean off of that. They still have a serious withdrawal but are easier to wean off of than Cymbalta.

 

Give it some thought and please feel free to come back and ask questions. We will be glad to help anyway we can.


#4 Muruk

Muruk

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 29 June 2018 - 10:11 AM

Well I have failed this time. I have passed and beaten all the brain snaps and s lot of other side effects.
The problem is that I am impossible to live with so back into the Cymbalta fuzz I go
As a layman I am not sure whether my dosage is high. I am on 60mg
It the a normal dose

#5 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 9,719 posts
  • LocationMissouri

Posted 29 June 2018 - 11:30 AM

60 mg is a typical dose.

Did you go back on the full 60 or did you just go back on a smaller dose to ease the symptoms?

#6 gail

gail

    God-like

  • Site Supporter
  • 5,213 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, never felt good.
    Needed understanding and support, and a place where I was not alone. To read others stories and realizing that I was not the only one going through all that crap.
    In hope that one day, I can return the favors in some kind of way.

Posted 29 June 2018 - 12:17 PM

Hello Muruk,

Well, you won't be the first one. Reinstating is needed. When stabalized, bead counting starts.

By the way, many do good from 60mg to 30mg in one shot. You can try this and keep us posted, we are here for you.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users